Alert archive / Missouri / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Mar 3, 2011, 3:42 PM CST for 14 counties in Illinois; 15 counties in Missouri. It took effect at Mar 4, 2011, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 3:42 PM CST (21:42 UTC)
- In effect from
- Mar 4, 2011, 6:00 PM CST
- Expired
- Mar 5, 2011, 3:55 AM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 29 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WGUS63 KLSX 032142 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CST THU MAR 3 2011 ...HEAVY RAIN EXPECTED FRIDAY NIGHT... .A STRONG STORM SYSTEM WILL PUSH THROUGH THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT. THE RATHER SLOW MOVEMENT OF THE SYSTEM COMBINED WITH A VERY MOIST AIR MASS WILL BRING A THREAT OF HEAVY RAIN TO PARTS OF THE REGION...ESPECIALLY ON FRIDAY NIGHT AND MAINLY TO AREAS ALONG AND EAST OF A HERMANN...TROY MISSOURI...CARROLLTON LINE. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-040945- /O.NEW.KLSX.FF.A.0001.110305T0000Z-110305T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN MO-GASCONADE MO- WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 342 PM CST THU MAR 3 2011 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL... CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL... MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...REYNOLDS MO... ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT * HEAVY RAIN...COMBINED WITH THE SATURATED GROUND FROM THE RECENT WET WEATHER...WILL MAKE FLASH FLOODING POSSIBLE. * WIDESPREAD RAINS FROM ONE TO TWO INCHES ARE EXPECTED...AND ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THESE RAINS WILL CAUSE WATER LEVELS TO RAPIDLY RISE ON THE SMALLER CREEKS AND STREAMS THROUGHOUT EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT/BYRD
2 follow-up statements
452 WGUS63 KLSX 040957 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CST FRI MAR 4 2011 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-042300- /O.CON.KLSX.FF.A.0001.110305T0000Z-110305T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN MO-GASCONADE MO- WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 357 AM CST FRI MAR 4 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL... ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO... FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO... WARREN MO AND WASHINGTON MO. * FROM THIS EVENING THROUGH LATE TONIGHT * HEAVY RAIN...COMBINED WITH THE SATURATED GROUND FROM THE RECENT WET WEATHER...WILL MAKE FLASH FLOODING POSSIBLE. * WIDESPREAD RAINS FROM ONE TO TWO INCHES ARE EXPECTED...AND ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THESE RAINS WILL CAUSE WATER LEVELS TO RAPIDLY RISE ON THE SMALLER CREEKS AND STREAMS THROUGHOUT EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TES
035 WGUS63 KLSX 050955 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST SAT MAR 5 2011 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-051100- /O.CAN.KLSX.FF.A.0001.000000T0000Z-110305T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN MO-GASCONADE MO- WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 355 AM CST SAT MAR 5 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. DRIZZLE WILL CONTINUE INTO THE MID TO LATE MORNING HOURS BUT WILL RESULT IN LITTLE OR NO ADDITIONAL RAINFALL. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 3, 3:05 PM CST, 37 minutes earlier.
Area forecast discussion, Mar 3, 3:05 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CST THU MAR 3 2011
.DISCUSSION...
/302 PM CST THU MAR 3 2011/
MILD DAY TODAY WITH ENOUGH SUNSHINE AND SOUTHERLY WINDS TO ALLOW
TEMPS TO WARM UP INTO THE MID 50S TO MID 60S THIS AFTERNOON. MAIN
FORECAST ISSUES IN THE SHORT TERM WILL BE MILD TEMPS TONIGHT WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS...MAINLY ON FRIDAY
AND FRIDAY NIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.
FOR TONIGHT...FLOW TO PERSIST FROM THE SOUTH WITH LOW LEVEL MOISTURE
INCREASING. MODELS CONTINUE TO INDICATE SOME SCATTERED SHOWER
ACTIVITY POSSIBLE ON NOSE OF LOW LEVEL JET OVER NORTHERN AND EASTERN
PORTIONS OF FORECAST AREA AFTER 06Z...SO KEPT LOW CHANCE POPS GOING
IN THESE AREAS. LOWS TONIGHT WILL ONLY DIP INTO THE MID TO UPPER 40S.
WILL SEE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ON FRIDAY AS
MAIN COLD FRONT BEGINS TO MOVE THROUGH FORECAST AREA. SEVERAL ROUNDS
OF ACTIVITY EXPECTED AS SHORTWAVES RIDE NORTHEASTWARD ALONG FRONTAL
BOUNDARY. MODELS REMAIN VERY CONSISTENT WITH VERY HEAVY RAINFALL
POSSIBLE FRIDAY NIGHT...MAINLY ALONG AND SOUTH OF A CALHOUN COUNTY
IL TO GASCONADE COUNTY MO LINE...SO WILL ISSUE A FLASH FLOOD
WATCH FOR THIS AREA FROM 00Z SAT TO 12Z SAT. ALSO...ECMWF AND NAM
INDICATED SOME ENHANCED POST FRONTAL ACTIVITY OVER NORTHEAST MO/WEST
CENTRAL IL FRIDAY AFTERNOON...WHICH COULD LEAD TO HEAVY RAINFALL
THERE...BUT CONFIDENCE IS NOT HIGH AT THIS TIME. MAY NEED TO EXPAND
WATCH AREA IF 00Z MODEL RUNS CONTINUE THIS TREND AS THIS AREA HAS
VERY SATURATED SOILS FROM THE SNOWPACK THAT MELTED OVER THE PAST
WEEK.
MODELS REMAIN FASTER WITH THIS SYSTEM...SO SEE IT EXIT REGION
DURING THE DAY ON SATURDAY...WITH COLDER AIR FILTERING IN BEHIND
IT. SHOULD SEE A MIX OF RAIN AND SNOW LATE FRIDAY NIGHT/EARLY
SATURDAY MORNING BEFORE COMING TO AN END...BUT LITTLE OR NO
ACCUMULATION EXPECTED. HIGHS SATURDAY WILL RANGE FROM THE MID 30S
FAR NORTH TO THE UPPER 40S FAR SOUTH.
SUNDAY WILL BE COLDER AND DRY WITH HIGHS IN THE LOW 40S NORTH TO
THE UPPER 40S FAR SOUTH. THEN SURFACE RIDGE MOVES OFF TO EAST
ALLOWING WARM SOUTHERLY WINDS TO RETURN ONCE AGAIN. ON MONDAY...
HIGH TEMPS WILL BE IN THE UPPER 40S TO LOW 50S. ON TUESDAY...THE
HIGHS WILL BE IN THE MID TO UPPER 50S AS SHOWERS AND THUNDERSTORMS
DEVELOP AND MOVE IN WITH THE NEXT WEATHER SYSTEM. ECMWF AND GFS
STILL HAVE SOME DIFFERENCES ON TIMING AND PLACEMENT OF THIS
SYSTEM...BUT BOTH POINT TO A MOSTLY RAIN EVENT WITH PCPN CHANGING
TO A MIX OF RAIN AND SNOW AS IT EXITS LATE WEDNESDAY.
BYRD
&&
.AVIATION...
/1201 PM CST THU MAR 3 2011/
VFR CONDITIONS WILL PERSIST ACROSS THE REGION FOR MUCH OF THIS
PERIOD. INTO THIS EVENING THE ONLY CLOUDINESS WILL BE LIMITED TO
THE MID AND HIGH LEVELS...AND THEN SE/S LOW LEVEL FLOW ON THE BACK
SIDE OF THE RECEDING HIGH WILL BEGIN TRANSPORTING LOWER LEVEL
MOISTURE INTO THE AREA. HOWEVER...IT APPEARS THAT ANYTHING LOWER THAN VFR
WILL BE DELAYED UNTIL 12Z FRIDAY BASED OFF OF THE FORECAST
SOUNDINGS AND PLAN VIEW RH PROGS FROM THIS MORNINGS 12Z RUNS. GFS MOS
IS MORE RAPID IN FORECASTING A DROP IN CIGS INTO THE MVFR
CAT...BUT MODEL TRENDS OVER THE PAST FEW MONTHS HAVE CERTAINLY
BEEN TOO QUICK WITH THE ONSET OF LOWER CIGS.
SPECIFICS FOR KSTL...SE SFC WINDS IN THE 8-12 KT RANGE AND
PERIODIC MIDDLE AND HIGH LEVEL CLOUDINESS WILL BE THE RULE ACROSS
THE TERMINAL AREA THROUGH 06Z. EXPECTING INITIAL SURGE OF LOWER
MOISTURE TO DROP CIGS TO AROUND 4KFT JUST BEFORE DAYBREAK...WITH
CIGS LOWERING TO AROUND 1500 FT BY LATE MORNING. HAVE ADDED A FEW
SHOWERS IN THE VICINITY BY THIS TIME...BUT IT APPEARS THAT THE
MORE WIDESPREAD/STEADY RAIN WILL HOLD OFF UNTIL LATE FRIDAY
AFTERNOON/EVENING.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT
FOR CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON
MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT
FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Mar 3, 4:56 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 456 AM CST THU MAR 3 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 456 AM CST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...MAINLY ACROSS CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS A CHANCE OF SNOW LATE FRIDAY NIGHT AND SATURDAY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. LITTLE OR NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
Nearby
Flash Flood Watches in Missouri, 2011Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.